MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.13P
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that ophthalmic forceps tips were not opening properly during insertion.The surgery was completed after replacing the product with another one.There was no patient harm.The procedure type and patient details were unknown.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any relevant deviation and that there are no additional complaints associated with it.The investigation is concluded based on the sample evaluation outlined below.The sample was received in stuck with tape to the outer blister and covered with the tyvek lid foil showing the lot information.The sample shows no macroscopic signs of damage and was returned in open state.The sample exhibits a significant amount of surgery residues.The sample was visually inspected with the aid of a photomicroscope using various magnifications and was functionally tested.During the inspection, it was confirmed that the forceps gets stuck in a closed state and can only get opened again by manually pushing down the metal shaft, indicating the bonding connection between the shaft and the sleeve got broken.This confirms the customer¿s complaint.As the blister was opened by the customer and there being surgery residues on the forceps tip, the product was handled and used on a patient.Therefore, it is not possible to determine what situation could have caused the malfunction and no root cause can be identified conclusively.Since the situation that lead to the damage can not be reconstructed, a root cause for the customer's reported event cannot be determined.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19545738
Report Number3003398873-2024-00061
Device Sequence Number4733918
Product Code HNR
UDI-Device Identifier07612717070721
UDI-Public(01)07612717070721(17)250531(11)220627(10)14V2AE(21)NA
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number705.13P
Device Lot Number14V2AE
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer07/31/2024
08/28/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date08/28/2024
09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown